MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH ROD CUTTER 3.5 AND 4.0 RODS; INSTRUMENT, CUTTING, ORTHOPAEDIC

MEDOS INTERNATIONAL SàRL CH ROD CUTTER 3.5 AND 4.0 RODS; INSTRUMENT, CUTTING, ORTHOPAEDIC
Model Number 2020-00-135
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.Without a lot number, the device history records review could not be completed as no product was received.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2021, the patient underwent for a surgery.During the surgery, the rod cutter is broke.It was unknown how damaged happened.It was unknown if the surgery completed successfully.The patient outcome was unknown.Concomitant device reported: unknown symphony rod 4.0mm (part# unknown, lot# unknown, quantity unknown).This complaint involves one (1) device.This report is for (1) rod cutter 3.5 and 4.0 rods.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Visual inspection: the complaint device rod cutter 3.5 and 4.0 rods (product code: 202000135, lot number: gs741841) was returned to cq west chester for investigation.During visual inspection, one of the jaws of the cutter was found broken into two pieces.Device/defect identified: yes.Document /specification review: based on the date of manufacture, the current and manufactured version of the drawings were reviewed.103140293 rod cutter 3.4 and 4.0, 103267611 rev a (current and manufactured).Dimensional inspection: complaint relevant dimension cannot be measured due to the geometry of the device.Complaint confirmed: complaint can be confirmed based on the available information.Conclusion: the rod cutter had broken at its jaw.A definitive root cause was not determined during investigation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a review of the receiving inspection (ri) for rod cutter 3.5 and 4.0 rods was conducted identifying that lot number gs741841 was released in two batches.Batch1: lot qty of (b)(4) units were released on 30 apr 2020 with no discrepancies.Batch2: lot qty of (b)(4) units were released on 31 aug 2020 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device history batch: null.Device history review: the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.

Brand Name
ROD CUTTER 3.5 AND 4.0 RODS
Common Device Name
INSTRUMENT, CUTTING, ORTHOPAEDIC
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
Manufacturer Contact
kara ditty-bovard
325 paramount drive
raynham, MA 02767
6103142063
MDR Report Key12861089
Report Number1526439-2021-02457
Device Sequence Number17295394
Product Code HTZ
UDI-Device Identifier10705034530536
UDI-Public10705034530536
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2020-00-135
Device Catalogue Number202000135
Device Lot NumberGS741841
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/05/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/27/2021
Supplement Date Received by Manufacturer01/20/2022
Initial Report FDA Received Date11/23/2021
Supplement Report FDA Received Date01/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/30/2020
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - RODS: SYMPHONY
Patient SexUnknown